Arkansas, 2024

Damaging Winds in Arkansas, June 3, 2024

June 3, 2024 · NWS LZK · 2 events in 2 counties and zones

Thunderstorms developed on the afternoon of the 3rd produced scattered wind damage across portions central Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorms developed on the afternoon of the 3rd produced scattered wind damage across portions central Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 3, 1:12 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 3, 1:12 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
212 PM CDT Mon Jun 3 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 211 PM CDT Mon Jun 3 2024

Tricky forecast on tap in the short term with multiple storm systems
set to move through the state over the next 24 hours. Currently the
remnants of an early morning system is pushing east of Little Rock
and continues to weaken.  These storms have created quite a bit of
stability to the atmosphere across the northern half of the state.

A second line of storms is pushing into western Arkansas as I type,
however with the more stable air in place across northern and
central parts of the state from this mornings convection, the severe
weather threat across that area is fairly low.  However, the
southern half of the state remains prime for severe weather with
ample SB CAPE in place across those portions of the state.

Later this evening, Hi-Res CAMS are showing yet another round of
showers and thunderstorms to move into western Arkansas during the
overnight/early morning hours on Tuesday. While models disagree in
the strength of the system, they do agree that there will be an
additional round of rain to the region.

Beyond the near term, nearly zonal flow aloft will continue with
continued short wave troughs...the next being early Wednesday
morning as yet another storm system is forecast to move through the
state.

Despite this unsettled weather, temperatures will remain right
around normal for this time of year. High temperatures will be in
the mid to upper 80's with lows ranging from the 60's to lower 70's.

&&

.LONG TERM...
(Wednesday Night through next Monday)
Issued at 211 PM CDT Mon Jun 3 2024

A break in precip chances will be in the forecast for the Thu-Fri
period. H500 NW flow will be in place with a sfc ridge extending
south into the state behind a front. Drier air and slightly cooler
temperatures will be noted by Friday with temperatures on Thursday
expected to be quite hot.

Rain chances return to the forecast by the weekend into early next
week as a new front sinks south toward the state and becomes the
focus for additional showers and thunderstorms at times.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     68  85  72  87 /  80  40  60  50
Camden AR         70  88  71  87 /  60  20  20  40
Harrison AR       66  83  67  85 /  70  30  80  30
Hot Springs AR    69  86  70  87 /  80  20  40  40
Little Rock   AR  71  88  73  89 /  60  30  40  50
Monticello AR     72  89  73  87 /  40  30  10  60
Mount Ida AR      68  85  70  87 /  80  20  50  40
Mountain Home AR  66  84  69  86 /  70  40  70  30
Newport AR        69  85  72  87 /  30  50  60  50
Pine Bluff AR     71  88  72  88 /  40  30  20  50
Russellville AR   69  86  72  89 /  80  30  60  30
Searcy AR         68  86  71  87 /  50  40  50  50
Stuttgart AR      72  86  73  87 /  60  30  40  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...65
LONG TERM....67
AVIATION...99
Hazardous weather outlook, Jun 3, 1:37 PM CST, 1 hour 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
237 PM CDT Mon Jun 3 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-041945-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
237 PM CDT Mon Jun 3 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will continue this afternoon and
evening with showers and thunderstorms pushing into the state from
the west. Some of the thunderstorms could become strong to
severe with the greatest threat across the southern half of the
state. The primary threat with the strongest thunderstorms will
be strong to damaging winds. Some locally heavy rainfall could
also be seen.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered showers and thunderstorms will remain in
the forecast through Wednesday night and then return for the
weekend. Severe weather chances aren't high, but a few storms may
be capable of producing damaging wind gusts and heavy rainfall.
.Spotter Information Statement...

Spotter Activation Will Not Be Needed

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

65/67

In the hours before

Special weather statement, Jun 3, 1:28 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
228 PM CDT Mon Jun 3 2024

ARZ121-130-137-138-141-221-230-237-238-241-032015-
Northwest Yell County AR-Northern Scott County AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-
Johnson County Higher Elevations AR-
Southern and Eastern Logan County AR-
Central and Eastern Montgomery County AR-Southern Johnson County AR-
228 PM CDT Mon Jun 3 2024

...Strong thunderstorms will impact portions of Logan, western
Johnson, Scott, western Yell and northwestern Montgomery Counties
through 315 PM CDT
...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mountainburg to near Branch to near
Booneville to near Waldron. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksville...                    Booneville...
Waldron...                        Paris...
Lamar...                          Magazine...
Subiaco...                        Hartman...
Scranton...                       Ratcliff...
Blue Mountain...                  Cardiff...
Hoyt...                           Midway in Logan County...
Muddy Creek WMA...                Stonehouse Recreation Area...
Woodland...                       Hinkle...
Gravelly...                       Fourche Valley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Arkansas.

&&

LAT...LON 3514 9412 3514 9403 3523 9403 3523 9392
      3532 9391 3532 9381 3543 9381 3536 9375
      3538 9371 3577 9369 3576 9352 3574 9352
      3573 9348 3545 9342 3509 9344 3462 9354
      3466 9393 3468 9393 3469 9402 3470 9422
TIME...MOT...LOC 1928Z 243DEG 36KT 3561 9412 3529 9399 3513 9398 3484
9408

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

73
Special weather statement, Jun 3, 1:55 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
255 PM CDT Mon Jun 3 2024

ARZ052-140-141-240-241-340-341-032015-
Pike AR-Southwest Montgomery County Higher Elevations AR-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
255 PM CDT Mon Jun 3 2024

...A strong thunderstorm will impact portions of north central Pike,
northeastern Polk and western Montgomery Counties through 315 PM CDT
...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Opal, or 9 miles east of Mena, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mena...                           Mount Ida...
Norman...                         Oden...
Opal...                           Mimosa...
Little Missouri Falls Recreatio...Mena Intermountain Airport...
Mccauley...                       Shady...
Bard Springs Recreation Area...   Caney Creek Wilderness...
Mauldin...                        Albert Pike Recreation Area...
Black Springs...                  Big Fork...
Board Camp...                     Ink...
Lodi...                           Pine Ridge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western and southwestern Arkansas.

&&

LAT...LON 3469 9411 3463 9354 3428 9358 3443 9434
TIME...MOT...LOC 1954Z 269DEG 39KT 3454 9407

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

73
Special weather statement, Jun 3, 2:02 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT Mon Jun 3 2024

ARZ031-039-042-112-121-122-130-137-138-141-221-222-230-237-238-241-
032045-
Northwest Yell County AR-Pope County Higher Elevations AR-
Northern Scott County AR-Newton County Higher Elevations AR-
Southern Pope County AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-Perry AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
Johnson County Higher Elevations AR-Conway AR-Garland AR-
Central and Eastern Montgomery County AR-Southern Johnson County AR-
302 PM CDT Mon Jun 3 2024

...Strong thunderstorms will impact portions of eastern Logan,
southwestern Newton, Johnson, western Perry, southwestern Conway,
northwestern Garland, east central Scott, Yell, northeastern
Montgomery and central Pope Counties through 345 PM CDT
...

At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cass to near Subiaco to near Stonehouse
Recreation Area to near Oden. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russellville...                   Clarksville...
Paris...                          Danville...
Dardanelle...                     Atkins...
Pottsville...                     Lamar...
Dover...                          Ola...
London...                         Mountain Pine...
Knoxville...                      Subiaco...
Hartman...                        Hector...
Scranton...                       Blue Mountain...
Devils Knob...                    Jessieville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and western Arkansas.

&&

LAT...LON 3602 9322 3537 9294 3486 9303 3486 9308
      3477 9307 3477 9305 3456 9309 3464 9381
      3523 9371 3537 9376 3540 9371 3577 9370
      3576 9352 3592 9350
TIME...MOT...LOC 2002Z 255DEG 37KT 3572 9381 3528 9361 3496 9368 3468
9379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

73
Special weather statement, Jun 3, 2:11 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
311 PM CDT Mon Jun 3 2024

ARZ042-052>054-141-241-340-341-032045-
Hot Spring AR-Pike AR-
Southwest Montgomery County Higher Elevations AR-Clark AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
311 PM CDT Mon Jun 3 2024

...Strong thunderstorms will impact portions of northwestern Clark,
northern Pike, southwestern Garland, east central Polk, west central
Hot Spring and Montgomery Counties through 345 PM CDT
...

At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oden to near Little Missouri Falls Recreation
Area to near Athens. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hot Springs...                    Mount Ida...
Glenwood...                       Mountain Pine...
Amity...                          Norman...
Oden...                           Daisy...
Little Missouri Falls Recreatio...Daisy State Park...
Meyers...                         Lofton...
Rockwell...                       Bard Springs Recreation Area...
Mauldin...                        Albert Pike Recreation Area...
Mimosa...                         Caney Creek Wilderness...
Hot Springs National Park...      Black Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, western and southwestern Arkansas.

&&

LAT...LON 3452 9395 3468 9387 3457 9306 3426 9325
      3406 9348 3425 9392 3426 9392 3427 9394
      3435 9394 3436 9415
TIME...MOT...LOC 2011Z 285DEG 28KT 3461 9381 3448 9388 3433 9411

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

73
Special weather statement, Jun 3, 2:43 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
343 PM CDT Mon Jun 3 2024

ARZ031-039-043-044-112-121>123-130-138-221>223-230-238-313-032130-
Northwest Yell County AR-Pope County Higher Elevations AR-
Newton County Higher Elevations AR-Southern Pope County AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Southern and Eastern Logan County AR-Pulaski AR-
Van Buren County Higher Elevations AR-Perry AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Saline AR-Johnson County Higher Elevations AR-
Southeast Van Buren County AR-Conway AR-Southern Johnson County AR-
343 PM CDT Mon Jun 3 2024

...Strong thunderstorms will impact portions of east central Logan,
southwestern Searcy, southeastern Newton, eastern Johnson, Perry,
western Van Buren, Conway, northwestern Saline, central Yell,
northwestern Pulaski and Pope Counties through 430 PM CDT
...

At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosetta to 6 miles northwest of Dover to
Dardanelle to 9 miles south of Plainview in Yell County. Movement was
east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Russellville...                   Morrilton...
Perryville...                     Dardanelle...
Atkins...                         Pottsville...
Dover...                          Ola...
London...                         Oppelo...
Hector...                         Perry...
Adona...                          Houston...
Hill Creek...                     Witts Spring...
Devils Knob...                    Blick...
Mosley...                         Holman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Arkansas.

&&

LAT...LON 3549 9262 3502 9258 3500 9260 3498 9259
      3476 9263 3477 9280 3477 9339 3522 9334
      3544 9334 3574 9349 3580 9278
TIME...MOT...LOC 2043Z 266DEG 33KT 3569 9330 3547 9319 3522 9320 3486
9325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72
Special weather statement, Jun 3, 2:45 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
345 PM CDT Mon Jun 3 2024

ARZ042-043-052>054-141-241-032130-
Hot Spring AR-Pike AR-Clark AR-
Northern Montgomery County Higher Elevations AR-Saline AR-Garland AR-
Central and Eastern Montgomery County AR-
345 PM CDT Mon Jun 3 2024

...Strong thunderstorms will impact portions of northern Clark,
northeastern Pike, Garland, western Saline, Hot Spring and
southeastern Montgomery Counties through 430 PM CDT
...

At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Lake Ouachita State Park
to near Meyers to Glenwood. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hot Springs...                    Hot Springs Village...
Arkadelphia...                    Malvern...
Glenwood...                       Mountain Pine...
Rockport...                       Amity...
Caddo Valley...                   Perla...
Lonsdale...                       Jessieville...
Meyers...                         Lake Ouachita State Park...
Lofton...                         Rockwell...
DeGray Lake State Park...         Hot Springs Memorial Field...
Hot Springs National Park...      Donaldson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, western and southwestern Arkansas.

&&

LAT...LON 3435 9365 3435 9363 3436 9364 3455 9350
      3477 9339 3476 9263 3439 9276 3409 9306
      3432 9367
TIME...MOT...LOC 2045Z 283DEG 32KT 3477 9333 3452 9340 3433 9358

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72

The radar

The Little Rock radar (KLZK), 83 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garland

When
June 3, 3:00 PM CST
Where
Garland County, 0.9 mi SW of Hot Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
AWSS
Coordinates
34.490, -93.060

Roughly two dozen trees were blown down across the city of Hot Springs.

Thunderstorm Wind, Grant

When
June 3, 4:15 PM CST
Where
Grant County, 3.5 mi N of Prattsville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.370, -92.560

A tree fell and landed across a road blocking both lanes of traffic near the community of Buie.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192432, 1192433.